Nebraska, 2006Lightning Strike in Nebraska, August 10, 2006
August 10, 2006 · NWS OAX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 10, 12:59 AM CST, 2 hours 1 minute earlier.
Area forecast discussion, Aug 10, 12:59 AM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
159 AM CDT THU AUG 10 2006
.DISCUSSION...
FORECAST CONCERNS WILL CONTINUE TO BE CONVECTION THROUGH THURSDAY
NIGHT AND THEN THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY...AND
POTENTIAL WEDNESDAY AND THURSDAY.
ARE STARTING OUT THIS MORNING WITH A TSRA WATCH WITH CONVECTION
OVR CNTRL NEBRASKA...WHICH IS EXPECTED TO SHIFT EASTWARD DURING THE
EARLY MORNING. ELEVATED CONVECTION STARTING TO GO ALONG THE
WARMFRONT EASTWARD ACRS LANCASTER INTO OTOE COUNTY AND SOUTH FM
THE LOW ALONG THE FNT INTO KS.
THE LATEST MSAS OBJECTIVE SFC ANALYSIS HAD THE SFC LOW OVR SE
NEB WITH A SECONDARY LOW IN NRN SD. THE OAX 00Z SOUNDING HAD DRIED
OUT CONSIDERABLY FM THE 18Z SOUNDING...BUT WAS STILL MOIST WITH
1.47 PW WHICH WAS 134% OF NORMAL. THE MONSOONAL MOISTURE WAS THIS
EVIDENT ON THE WATER VAPOR IMAGERY. SEVERAL RIPPLES IN THE
NORTHWEST FLOW ALOFT WILL PROGRESS FROM THE NORTHERN PLAINS
SOUTHEASTWARD INTO THE CENTRAL PLAINS AND GREAT LAKES...WITH
SUBSEQUENT SHORT WAVE TROF PASSAGES THROUGH FRIDAY. WHILE THE MID
LEVEL RIDGE BUILDS IN BEHIND THE TROFS...IT IS SHORTLIVED...AS THE
RIDGE FLATTENS OUT WITH ANOTHER POTENT TROF TRACKING ACRS
CANADA...WITH EMBEDDED WAVES FARTHER SOUTH. THERE ARE SOME TIMING
ISSUES WITH THE NAM HAVING THE FNT OVR CNTRL AND NE NEB BY 12Z SUN
AND THE GFS IS SLOWER WITH THE FNT STILL BACK IN SD...PASSING THRU
THE ENTIRE CWA 18Z MON. MID LEVEL RIDGING AGAIN ENSUES TUES AND
HAS A WAVE IN THE SW FLOW WED.
TODAY...WILL ADJUST WX/POP GRIDS BASED ON LATEST TRENDS. THE LOW
LEVEL JET IS FORECAST TO VEER AND WEAKEN DURING THE MORNING WITH
THE WRM MID LEVEL TEMPS RETURNING. SFC LOW PRES IS FORECAST TO
MOVE ALONG THE FNT INTO MO...WITH A TRAILING AREA OF LOW PRES INTO
NRN KS DURING THE DAY. THE CONVECTION SHOULD PUSH INTO
IA...HOWEVER...WITH STEEP LAPSE RATES AND A COLD POOL NOTED OVR
WRN NEB BY BOTH THE GFS/NAM...THERE COULD BE ADDITIONAL STORMS.
RE-DEVELOPMENT IS EXPECTED AGAIN IN THE AFTERNOON AND EVENING WITH
COMPLEX SURFACE...MID AND UPR LEVEL FEATURES IN PLACE. THE
ISENTROPIC LIFT ON THE 315K SFC SHIFTS AND IS MORE EXPANSIVE SWD
INTO KS WITH TIME TONIGHT...WITH THE SFC FNT IN KS BEING PUSHED
TOWARD OK. AGAIN THERE ARE DIFFERENCES WITH THE NAM/GFS FOR FRI
AND WILL NOT INTRODUCE POPS AT THIS TIME. HOT AND HUMID WX
CONTINUES TODAY...BUT NOT AS HOT AS WEDNESDAY AS THE THERMAL RIDGE
IS FARTHER S. FRIDAY SHOULD BE CLOSER TO NORMAL. SFC DEWPOINTS
WILL REMAIN HIGH TODAY WITH HI VALUES 100 TO 105 IN SPOTS TODAY. A
LITTLE LOWER...BUT STILL IN THE 70S FOR DEWPOINTS FRIDAY.
IN THE EXTENDED...STILL MOSTLY DRY SATURDAY WITH HIGHS IN THE
LOWER 90S. SAT NIGHT THE LOW LEVEL JET INCREASES AND VEERS WITH
STRONG THETA-E ADVECTION INTO THE DAKOTAS. DAYSHIFT WILL HAVE TO
LOOK AT TIMING...HOWEVER LEFT EXTENDED POPS IN SAT NIGHT THROUGH
SUN NIGHT. NO SIG CHGS TO THE EXTENDED AT THIS TIME.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
ZAPOTOCNY
Hazardous weather outlook, Aug 10, 1:51 AM CST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
251 AM CDT THU AUG 10 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-101100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
251 AM CDT THU AUG 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.
.DAY ONE...THE REST OF TONIGHT AND THURSDAY
SEVERE THUNDERSTORMS WILL LIKELY CONTINUE THROUGH 7 AM...MAINLY
NORTH OF INTERSTATE 80 AND EAST OF THE WAYNE...NORFOLK AND COLUMBUS
AREAS. DAMAGING WINDS WILL BE THE MAIN HAZARD ACROSS THURSTON AND
BURT COUNTIES IN NEBRASKA...THROUGH MONONA...HARRISON AND SHELBY
COUNTIES IN IOWA.
THERE IS A SLIGHT CHANCE STORMS COULD INTENSIFY IN THE OMAHA AND
COUNCIL BLUFFS METRO AREA AS WELL...PRODUCING LARGE HAIL AND
DAMAGING WINDS.
MORE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON ACROSS ALL OF
THE OUTLOOK AREA. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE
HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY
THE CHANCE FOR THUNDERSTORMS WILL LINGER INTO THURSDAY
NIGHT...BUT THE STORMS SHOULD WEAKEN AFTER DARK.
THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY NIGHT THROUGH
SUNDAY NIGHT AS A COLD FRONT CROSSES THE AREA. THE SEVERE WEATHER
POTENTIAL WILL DEPEND ON THE TIMING AND LOCATION OF THE FRONT.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS WILL LIKELY BE NEEDED ACROSS FAR NORTHEAST NEBRASKA
AND WEST CENTRAL IOWA THIS MORNING. THEN THERE IS SLIGHT CHANCE THAT
SPOTTERS WILL BE NEEDED AFTER 4 PM THIS AFTERNOON ACROSS ALL OF THE
OUTLOOK THE AREA.
DERGAN
In the hours before
Local storm report, Aug 10, 12:37 AM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
137 AM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND GST NEWMAN GROVE 41.75N 97.78W
08/10/2006 E60 MPH MADISON NE LAW ENFORCEMENT
&&
CHERMOKLocal storm report, Aug 10, 1:02 AM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
202 AM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 AM TSTM WND GST NORFOLK 42.03N 97.42W
08/10/2006 M58 MPH MADISON NE ASOS
50 KNOT GUST MEASURED BY NORFOLK ASOS.
&&
CHERMOKLocal storm report, Aug 10, 1:09 AM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
209 AM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 AM TSTM WND GST NORFOLK 42.03N 97.42W
08/10/2006 M60 MPH MADISON NE ASOS
MEASURED WIND GUST OF 52 KNOTS AT THE NORFOLK AIRPORT
ASOS.
&&
CHERMOKLocal storm report, Aug 10, 1:59 AM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
259 AM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 AM TSTM WND GST WISNER 41.99N 96.91W
08/10/2006 E70.00 MPH CUMING NE LAW ENFORCEMENT
60 TO 70 MPH WINDS ALSO REPORTED IN BEEMER AND WEST POINT
BETWEEN 241 AND 253 AM. AT LEAST ONE TREE DOWN.
&&
DERGANLocal storm report, Aug 10, 2:16 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
316 AM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM TSTM WND GST WALTHILL 42.15N 96.49W
08/10/2006 E60 MPH THURSTON NE LAW ENFORCEMENT
THUNDERSTORM GUST ESTIMATED AT 60 MPH DOWNED A TREE IN
WALTHILL.
&&
CHERMOKLocal storm report, Aug 10, 2:31 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
331 AM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TSTM WND GST PENDER 42.11N 96.71W
08/10/2006 E60 MPH THURSTON NE LAW ENFORCEMENT
MULTIPLE TREES DOWNED AND A SIGN SNAPPED.
&&
CHERMOKLightning, Douglas
- When
- August 10, 3:00 AM CST
- Where
- Douglas County, Omaha
- Reported by
- NEWSPAPER
- Coordinates
- 41.295, -96.154 (the zone’s center; the record gives no point)
A lightning strike caused a basement fire in the 1700 block of South 108th Street.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, August 10, 2006$15 million · 62 kt wind · 31 events
- Heat and Hail in Tennessee, August 10, 20061 death · $19,000 · 50 kt wind · 6 events
- Flash Flooding and Damaging Winds in Kentucky, August 10, 20061 injured · $120,000 · 65 kt wind · 30 events
- Damaging Wind in Nebraska, August 10, 2006$500,000 · 85 kt wind · 1 event
- Flooding and Damaging Winds in Illinois, August 10, 2006$207,000 · 61 kt wind · 14 events
- Hail and Damaging Winds in Georgia, August 10, 2006$259,000 · 1 in hail · 7 events
- Damaging Winds in Kansas, August 10, 2006$175,000 · 70 kt wind · 4 events
- Damaging Wind in Illinois, August 10, 2006$100,000 · 56 kt wind · 1 event
- Damaging Winds in Iowa, August 10, 2006$62,000 · 61 kt wind · 5 events
- Damaging Winds and Lightning Strike in Indiana, August 10, 2006$62,000 · 55 kt wind · 5 events
- Damaging Wind in South Carolina, August 10, 20061 injured · $50,000 · 65 kt wind · 1 event
- Flash Flood and Hail in South Dakota, August 10, 20062.75 in hail · 38 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530227.